Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Asymptotic normality in Monte Carlo integration


Author: Masashi Okamoto
Journal: Math. Comp. 30 (1976), 831-837
MSC: Primary 65C05
DOI: https://doi.org/10.1090/S0025-5718-1976-0421029-8
MathSciNet review: 0421029
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: To estimate a multiple integral of a function over the unit cube, Haber proposed two Monte Carlo estimators $ J'_1$ and $ J'_2$ based on 2N and 4N observations, respectively, of the function. He also considered estimators $ D_1^2$ and $ D_2^2$ of the variances of $ J'_1$ and $ J'_2$, respectively. This paper shows that all these estimators are asymptotically normally distributed as N tends to infinity.


References [Enhancements On Off] (What's this?)

  • [1] S. HABER, "A modified Monte-Carlo quadrature," Math. Comp., v. 20, 1966, pp. 361-368. MR 35 # 1178. MR 0210285 (35:1178)
  • [2] S. HABER, "A modified Monte-Carlo quadrature. II," Math. Comp., v. 21, 1967, pp. 388-397. MR 38 # 2922. MR 0234606 (38:2922)
  • [3] J. M. HAMMERSLEY & K. W. MORTON, "A new Monte Carlo technique: Antithetic variates," Proc. Cambridge Philos. Soc., v. 52, 1956, pp. 449-475. MR 18, 336. MR 0080984 (18:336e)
  • [4] T. KITAGAWA, "Random integrations," Bull. Math. Statist., v. 4, 1950, pp. 15-21. MR 14, 457. MR 0051289 (14:457a)
  • [5] M. LOÈVE, Probability Theory, 3rd ed., Van Nostrand, Princeton, N.J., 1963. MR 34 # 3596. MR 0203748 (34:3596)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C05

Retrieve articles in all journals with MSC: 65C05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1976-0421029-8
Keywords: Monte Carlo integration, Haber's estimators, asymptotic normality, Lyapunov condition
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society